MAUDE Adverse Event Report: STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS

STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Lens not returned.
 
Event or Problem Description
The reporter stated the surgeon implanted a 13.2mm micl13.2 implantable collamer lens, -12.5 diopter, in the patient's right eye (od) on (b)(6) 2016 and noted an excessive vault immediately after the surgery.The lens was explanted due to excessive vault, narrowing of the angle, and shallowing of the acd on the same day when the patient came back to the facility.The lens was exchanged for a 12.6mm icl and the additional peripheral iridectomy (pi) was performed.The reporter indicated that the cause of the event was not product-related.
 
Additional Manufacturer Narrative
Event problem and evaluation codes: result code(s): (operational problem) : visual inspection of the returned product found no visible damage to the lens.The lens was returned in vial in liquid.(b)(4).

Brand Name
ICL (IMPLANTABLE COLLAMER LENS)
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key5751220
Report Number2023826-2016-00866
Device Sequence Number13455233
Product Code MTA
UDI-Device Identifier00841542103343
UDI-Public(01)00841542103343(17)171130
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/30/2017
Device Model NumberMICL13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/27/2016
Supplement Report FDA Received Date07/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: UNK - LOT NUMBER: UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR
Patient Weight102